Beating Myself Up Because I Can't Sleep without Medication — Please Tell Me I'm Not Alone

Discussion in 'Support' started by KrissyXris, Feb 5, 2017.

    1. KrissyXris
      Supportive

      KrissyXris Member

      Tinnitus Since:
      2017
      Cause of Tinnitus:
      unknown
      I have worked so hard to stay positive . I'm almost at a month and have come a long way since that first week of feeling so desperate and scared to death ! But I have noticed and I'm not sure if anyone else has experienced this but I feel just when I start feeling like I've got my " mental-self " under control and I can cope with the T and I'm feeling confident again about life something happens ...I'm quickly reminded that " Hey you still can't sleep without medication don't get too happy now "

      In the beginning I was getting zero sleep and had to practically beg the Dr for something to help me get sleep ...I tried going the natural way but nothing helped ...I had never taken a sleeping pill in my life but I knew without sleep I personally wouldn't be able to cope with this .

      Is anyone else having to take medication to help them sleep and now you feel bad for having to ? I almost feel silly even having to ask such a question :/
       
      • Hug Hug x 1
      • Useful Useful x 1
    2. Samantha R

      Samantha R Member Podcast Patron Benefactor Ambassador

      Location:
      Geelong Australia
      Tinnitus Since:
      07/2016
      Cause of Tinnitus:
      Unknown
      Yep - I take Remeron 15mg.
      I also have to mask at night.
      I don't care as long as I can sleep.
      It's a huge relief actually to have something I can take longer term.
      It's vital to get a good night sleep.

      Sam.
       
      • Helpful Helpful x 1
    3. AUTHOR
      AUTHOR
      KrissyXris
      Supportive

      KrissyXris Member

      Tinnitus Since:
      2017
      Cause of Tinnitus:
      unknown
      I was so relieved to finally be able to sleep I didn't care what it was I had to take and never thought I would end up feeling bad for having to take a darn pill ... I have no idea why I'm feeling this way now .
       
    4. Samantha R

      Samantha R Member Podcast Patron Benefactor Ambassador

      Location:
      Geelong Australia
      Tinnitus Since:
      07/2016
      Cause of Tinnitus:
      Unknown
      @KrissyXris
      Don't beat yourself up.
      We do what we have to do, one day you may not need meds, who knows.
      I never had problems sleeping before tinnitus, but I soon realised that I needed medication to get some sleep.
      As long as it's not a benzo - these should only be taken short term.
       
      • Like Like x 1
    5. racerfish
      No Mood

      racerfish Member Benefactor

      Tinnitus Since:
      2005
      Cause of Tinnitus:
      Noise / T worsened with antiobiotics
      A lot of us here have gone through (or are going through) what's happening to you right now. When I got my T, I used Lunesta and Ambien to help me sleep, and it definitely helped at the time. There's nothing wrong with using meds to help you get your Z's in the beginning, but just recognize that it's not a long term solution. Eventually once you've fully habituated, maybe with the help of masking sounds at night, you'll be able to wean yourself off of the sleep meds at some point. I still take melatonin from time to time to help me out.
       
      • Helpful Helpful x 1
    6. Minnow

      Minnow Member

      Tinnitus Since:
      November 2017
      Cause of Tinnitus:
      Unknown
      I have taken sleeping pills for years for various reasons, restless leg being one of them. Even during my very active working days I could not sleep. Could taking these pills have caused my recent Tinnitus. Or was It brought on by a really severe attack of chronic rhinitis I experienced on coming back from Spain where all my medical problems seem to disappear. I tool zopiclone which was prescribed for me, they do affect my balance, could they have caused tinnitus.
       
    7. fade2black244
      Spaced

      fade2black244 Member Benefactor

      Tinnitus Since:
      03/2017
      Cause of Tinnitus:
      Noise Induced
      I take Lunesta 3mg almost every night for the past 2-3 years. I don't sleep otherwise. Lunesta actually helps with the fierceness of the T until the next day. Once I wake up it will take an hour or so to kick back up to baseline. If I don't take it, the T actually gets somewhat louder due to either the insomnia or that the drug actually lowers the T somehow.
       
    8. Martin69
      Artistic

      Martin69 Member Benefactor

      Location:
      Germany
      Tinnitus Since:
      10/2013
      Cause of Tinnitus:
      (Health) Anxiety
      I take Remeron two hours before bed time. Usually at 8 PM I take 7,5 mg Remeron and at 10 PM, I am so tired I have no other choice than sleeping. But I also exercise or take a walk in the evening. Fresh air always helps.
      Doing this now for almost 5 years.

      People say they get fat from Remeron. Not me. In my opinion, the weight gain comes from eating more sugar calming nerves, at least for me. It is hard staying away from sweets if your nervous system is under fire.

      7,5 mg Remeron is not much. It does not help much against depression. For this, I take Lexapro (currently 5 mg only).
       
    9. RicoS
      Alienated

      RicoS Member Benefactor

      Location:
      Netherlands
      Cause of Tinnitus:
      Stress or Acoustic trauma
      I take Remeron 15mg before bedtime ,but it was for depression and OCD but the dosage is so low and I am scared to take a higher dosage. One thing is for sure ... I sleep like a baby on it. No matter if my T is loud or not. I am on it for 2 years now. I have T since July 2013.
       
    10. MorphineDream

      MorphineDream Member

      Tinnitus Since:
      2009
      Cause of Tinnitus:
      Unknown
      Yuuuup.
      Sleeping's ain't fun for us folk, eh?
      2:55 am, got an exam in the morning, still I can't sleep :dohanimation:

      Anyway, what I learned
      1. benzos suck for sleep, unless you like feeling like waking up after a long night of getting shitfaced.

      2. Intense excercise drastically reduces the time to fall asleep. It also improves general quality of life. Not sure what your relationship with the gym is but I suggest you try it out if you haven't already.

      3. Weed is pretty damn good for sleep. Buuuut... It's not for everyone and if you make a habit out of it (like I did. Crap.) you're gonna find fallimg asleep without weed a whole lot harder.:huganimation:
       
    11. Illinoise

      Illinoise Member

      Tinnitus Since:
      november 7 2017
      Cause of Tinnitus:
      Music Concert
      take melatonin. it’s natural (it’s the chemical that makes you tired) and it has been shown in studies that it may lessen tinnitus. Good luck, you can do it!
       
    12. dayma
      Frustrated

      dayma Member Benefactor

      Tinnitus Since:
      1/6/2018
      Cause of Tinnitus:
      UNKNOWN
      I was taking Seroquel for awhile along with an AD for depression. It obviously helped me sleep. Sleep is so important for your mental state that taking a medication to help you sleep is not a bad thing at all. Don't think too far into the future. Take care of yourself in the "now" and if that means getting some assistance in sleeping you should do it.
       
    13. Tweaker
      Transparent

      Tweaker Member Benefactor

      Location:
      UK
      Tinnitus Since:
      05/2010
      Cause of Tinnitus:
      Noise exposure
      Sleep has always been the issue for me since T got bad 8 years ago. Mostly I can sleep for 4 hours withour meds, sometime longer but I still take meds once or twice a week to catch up. I only take a very low dose, literally 3.75mg mirtazapine (1/4 15mg tab) 2 hours before bed along with 2.5mg temazepam (1/4 10mg tab) right before bed. I space them like this as Mirtazapine takes a couple of hours to peak, whereas temazepma peaks much sooner. This combination even at a very low doses seems to work. Hopefully I will be off them completely soon but such low dose every few days is probably OK. I have a full time job and family to support. I need some sleep. If I have to take meds at times, so be it. I wouldnt recommend taking high doses for long periods, although mirtazpine is meant to be safe long term.
       
    14. glynis
      Feminine

      glynis Member Benefactor Ambassador Hall of Fame

      Tinnitus Since:
      2004
      Cause of Tinnitus:
      Meniere's Disease
      I have been coming down off a low AD for sleep.
      50mg down to 25mg and now down to 18mg so will stay at that dose for a month and if still sleeping ok will then go to 12mg for a month and 6mg a month and then stop.
      I don't need to taper that slow but this is a better way as my brain needs to adapt to no medication to sleep.
      love glynis
       
Loading...

Share This Page